Alert archive / Alabama / River Flood Warnings in 2011

River Flood Warning 32, NWS Birmingham, AL

September 5, 20114 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Sep 5, 2011, 9:29 AM CDT for 4 counties in Alabama. It took effect at Sep 10, 2011, 1:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 5, 2011, 9:29 AM CDT (14:29 UTC)
In effect from
Sep 10, 2011, 1:00 AM CDT
Expired
Sep 7, 2011, 8:59 AM CDT
In force
Issued by
NWS Birmingham, AL
Flood severity
Moderate

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Demopolis Lock and Dam (DLDA1).

Action stage
68 ft
Minor stage
68 ft
Moderate stage
77 ft
Major stage
92 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WGUS44 KBMX 051429
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
929 AM CDT MON SEP 5 2011

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM AFFECTING GREENE...
  HALE...MARENGO AND SUMTER COUNTIES.
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ALABAMA...
  TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE...
  MARENGO...PICKENS AND SUMTER COUNTIES.
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ALABAMA...
  TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE...
  HALE...MARENGO AND SUMTER COUNTIES.

.HEAVY RAINFALL OF THREE TO SIX INCHES...WITH LOCALLY HIGHER 
TOTALS... HAS OCCURRED SINCE SUNDAY OVER THE TOMBIGBEE BASIN
AND A FLOOD WARNING IS NOW IN EFFECT FOR THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY EVENING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-060229-
/O.EXT.KBMX.FL.W.0029.110906T0026Z-000000T0000Z/
/AVLA1.2.ER.110906T0026Z.110907T1200Z.000000T0000Z.NO/
929 AM CDT MON SEP 5 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7 AM MONDAY THE STAGE WAS 111.6 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 136 FEET BY WEDNESDAY MORNING.
* IMPACT...AT 135 FEET...WIDESPREAD FLOODING OF FARM AND 
  PASTURE LANDS...AS WELL AS CABINS AND CAMPS NEAR THE RIVER...WILL 
  OCCUR. FLOODING OF SOME HOMES IN THE RIVERMONT SUBDIVISION OF 
  PICKENSVILLE WILL OCCUR.

$$

ALC063-065-091-119-060229-
/O.EXT.KBMX.FL.W.0030.110906T1944Z-000000T0000Z/
/GNSA1.2.ER.110906T1944Z.110908T1800Z.000000T0000Z.NO/
929 AM CDT MON SEP 5 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 8:30 AM MONDAY THE STAGE WAS 74.7 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON  AND 
  CONTINUE TO RISE TO NEAR 110.8 FEET BY THURSDAY AFTERNOON.
* IMPACT...AT 109 FEET...FLOODING OF SOME CAMPS AND CABINS...AS WELL
  AS WIDESPREAD FLOODING OF LOW-LYING WOODS AND AGRICULTURAL 
  LANDS...OCCURS ESPECIALLY UPSTREAM OF THE LOCK AND DAM.

$$

ALC063-065-091-119-060229-
/O.NEW.KBMX.FL.W.0032.110907T2322Z-000000T0000Z/
/DLDA1.2.ER.110907T2322Z.110910T1800Z.000000T0000Z.NO/
929 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 8:15 AM MONDAY THE STAGE WAS 33.2 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE
  TO RISE TO NEAR 77.2 FEET BY SATURDAY AFTERNOON.
* IMPACT...AT 77 FEET...FLOODING OF NUMEROUS CABINS AND TRAILERS 
  NEAR THE RIVER CAN BE EXPECTED

$$
5 follow-up statements
889 
WGUS84 KBMX 060244
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 PM CDT MON SEP 5 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS 
LOCK AND DAM...

.HEAVY RAINFALL OF 3 TO 7 INCHES HAS OCCURRED SINCE MONDAY MORNING 
OVER THE TOMBIGBEE RIVER BASIN...AND A FLOOD WARNING CONTINUES FOR 
THE TOMBIGEE RIVER AT DEMOPOLIS LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-061444-
/O.EXT.KBMX.FL.W.0032.110908T0629Z-000000T0000Z/
/DLDA1.1.ER.110908T0629Z.110910T1800Z.000000T0000Z.NO/
944 PM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM LATE WEDNESDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 9:15 PM MONDAY THE STAGE WAS 39.4 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 74.1 FEET BY EARLY SATURDAY AFTERNOON.


$$
502 
WGUS84 KBMX 061440
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 AM CDT TUE SEP 6 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS 
LOCK AND DAM...

.HEAVY RAINFALL OF 3 TO 7 INCHES HAS OCCURRED SINCE MONDAY MORNING 
OVER THE TOMBIGBEE RIVER BASIN...AND A FLOOD WARNING CONTINUES FOR 
THE TOMBIGEE RIVER AT DEMOPOLIS LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-070240-
/O.EXT.KBMX.FL.W.0032.110909T1929Z-000000T0000Z/
/DLDA1.1.ER.110909T1929Z.110910T0600Z.000000T0000Z.NO/
940 AM CDT TUE SEP 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  9:15 AM TUESDAY THE STAGE WAS 50.2 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 68.8 FEET BY EARLY SATURDAY MORNING.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
350 
WGUS84 KBMX 062025
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT TUE SEP 6 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS 
LOCK AND DAM...

.HEAVY RAINFALL OF THREE TO SEVEN INCHES HAS OCCURRED OVER THE 
WEEKEND OVER THE TOMBIGBEE BASIN...AND A FLOOD WARNING IS REMAINS 
IN EFFECT FOR THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-070825-
/O.CON.KBMX.FL.W.0032.110909T1929Z-000000T0000Z/
/DLDA1.1.ER.110909T1929Z.110910T0600Z.000000T0000Z.NO/
325 PM CDT TUE SEP 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM FRIDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 2:15 PM TUESDAY THE STAGE WAS 53.4 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 68.8 FEET BY SATURDAY MORNING.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
761 
WGUS84 KBMX 070211
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
911 PM CDT TUE SEP 6 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT DEMOPOLIS 
LOCK AND DAM...

.BECAUSE OF HEAVY RAINFALL WHICH OCCURRED ON MONDAY OVER THE TOMBIGBEE
RIVER BASIN...A FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT 
DEMOPOLIS LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-071411-
/O.EXT.KBMX.FL.W.0032.110910T0600Z-110912T0935Z/
/DLDA1.1.ER.110910T0600Z.110911T0000Z.110911T2135Z.NO/
911 PM CDT TUE SEP 6 2011

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM LATE FRIDAY NIGHT TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 8:15 PM TUESDAY THE STAGE WAS 56.2 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 68.7 FEET BY SATURDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
540 
WGUS84 KBMX 071359
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 AM CDT WED SEP 7 2011


...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT 
DEMOPOLIS LOCK AND DAM...

.RISES ARE NOT EXPECTED TO BE AS GREAT AS EARLIER FORECAST ON THE 
TOMBIGBEE RIVER...AND THE FLOOD WARNING IS NO LONGER IN EFFECT FOR
THE TOMBIGBEE RIVER AT DEMOPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED THURSDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-071429-
/O.CAN.KBMX.FL.W.0032.000000T0000Z-110912T0935Z/
/DLDA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 AM CDT WED SEP 7 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* AT  8:15 AM WEDNESDAY THE STAGE WAS 59.4 FEET. 
* FLOOD STAGE IS 68.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 66 FEET THURSDAY
  EVENING AND THEN BEGIN A SLOW FALL BY FRIDAY.
* IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND
  CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:50 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 5, 6:50 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 AM CDT MON SEP 5 2011

.UPDATE...
12Z AVIATION.

&&

.DISCUSSION...

AFTER A FAIRLY NICE RAIN ACROSS THE AREA ON SUNDAY...THE MUCH
ANTICIPATED HEAVY RAIN EVENT IS NOW TAKING SHAPE TO OUR NORTH AND
WEST AND WILL BE IMPACTING CENTRAL ALABAMA THROUGHOUT THE DAY AND
EVENING HOURS. LOOKING AT THE OVERALL PICTURE...THE TWO MAIN
FEATURES IMPACTING THE REGION THIS MORNING IS THE COLD FRONT TO THE
NORTH AND LEE. BASED ON SURFACE ANALYSIS THIS MORNING AT 9Z THE COLD
FRONT APPEARS TO BE JUST EAST OF JACKSON MS TO HUNTSVILLE AL UP TO
OHIO. THE SECOND FEATURE CONTINUES TO BE THE REMNANTS OF LEE NOW 35
WNW OF NEW ORLEANS. THE CENTER IS BEGINNING TO PICK UP SOME SPEED
AND IS NOW MOVING AT 12 MPH.

THE REMNANTS OF LEE OVER IS BECOMING INFLUENCED BY AN UPPER TROUGH
MOVING THROUGH THE MIDWEST AS WELL AS AMPLIFYING SOUTHEASTWARD
THROUGH THE GREAT LAKES AND OHIO VALLEYS. THIS WILL HELP LEE BEGIN
TO INCREASE IN FORWARD MOTION THROUGH THE DAY. WITH THE SYSTEM BEING
MORE EXTRA-TROPICAL...ONE COULD IMAGINE THAT A FRONTAL BOUNDARY...OR
WARM FRONT WOULD BE POSITIONED ALONG THE COAST. THIS IS TRUE FOR THE
MOST PART AND IS WHERE MOST OF THE SPINNING HAS BEEN THIS MORNING IN
REGARDS TO TORNADO THREATS.

AS THE FRONT LIFTS SLOWLY NORTHWARD DUE TO THE NORTHEAST TREK OF
LEE...HIGHER MID TO UPPER 70 DEWPOINTS WILL BEGIN TO WORK INTO THE
SOUTHERN HALF OF THE AREA. THIS WILL INCREASE THE WARM SECTOR
FURTHER NORTH AND ENHANCE THE THREAT FOR ISOLATED TORNADOES DURING
THE DAY. THERE WILL BE A POTENTIAL FOR 300 TO 500 J/KG MUCAPE IN
ACROSS THE FAR SOUTHERN SECTIONS OF THE AREA...BUT WILL NEED TO
MONITOR FOR ANY ADDITION TO THAT AS THE CENTER MOVES THROUGH.

AS FOR RAIN...STILL EXPECTING A FAIRLY ROBUST AMOUNT OF RAIN FOR
MUCH OF CENTRAL ALABAMA...WITH THE HEAVIEST AMOUNTS ALONG AND NORTH
OF THE I-20 CORRIDOR. HERE 4 TO 9 INCHES CAN BE EXPECTED...WITH 2 TO
5 INCHES SOUTH OF HERE. THE LOWEST TOTALS SHOULD BE SOUTH OF THE
I-85 CORRIDOR...HOWEVER ISOLATED AREAS COULD STILL SEE HIGHER
TOTALS...DEPENDING ON THE SETUP OF RAIN BANDS DURING THE DAY.

THE MODELS REALLY ONLY AGREE ON THE OVERALL EVOLUTION OF THE SYSTEM
OVER THE NEXT SEVERAL DAYS...AS THERE REMAINS TIMING ISSUES ON THE
EXACT EXIT TIMING AND LEFT OVER WRAP AROUND RAIN. AT THIS TIME FEEL
AS THROUGH THE BEST CHANCES FOR RAIN WILL BE ENDING BY TUESDAY
MORNING...AS PER GFS AND NAM...HOWEVER...THE EURO AND SREF MODELS
KEEP RAIN IN THROUGH THE DAY TUESDAY AND EVEN INTO WEDNESDAY. SO
KEPT IN POPS THROUGH WEDNESDAY FOR THIS UNCERTAINTY. ONE THING FOR
SURE WOULD BE THAT THE HEAVY RAINS SHOULD BE ENDING BY TUESDAY
MORNING...HOWEVER FLOODING CONCERNS MAY CONTINUE INTO THE END OF THE
WEEK...DEPENDING ON THE EXACT PLACEMENT OF THE HEAVIEST RAINS.

WE WILL DRY OUT SOME ON THURSDAY AND FRIDAY...WITH JUST ISOLATED
CHANCES FRIDAY AFTERNOON AS THE REMNANTS OF LEE MAY BECOME CUT OFF
FROM THE FLOW AND REMAIN PARKED OVER THE OHIO VALLEYS. BY THE
WEEKEND AND INTO THE FIRST OF NEXT WEEK...BOTH EXTENDED MODELS TAKE
THIS CUT OFF LOW BACK OVER THE TENNESSEE VALLEY AND SOUTHEAST
PROVIDING THE AREA WITH MORE CLOUDS AND RAIN CHANCES. MODELS HAVE
REALLY BACKED OFF ON THE AMOUNT OR COVERAGE OF THESE SHOWERS AND
THUNDERSTORMS SO WILL GO WITH JUST SLIGHT CHANCES FOR NOW.

AS FOR THE TROPICS...WELL THEY REMAIN ACTIVE AS WE APPROACH THE PEAK
OF THE HURRICANE ACTIVITY WITHIN THE NEXT WEEK...SO STAY TUNED FOR
ANY CHANGES.

&&

.AVIATION...
12Z TAF DISCUSSION.

UNFORTUNATELY CIGS AND VIS WILL CONTINUE TO BE ALL OVER THE PLACE
THRU MUCH OF THE PERIOD AS RAIN BANDS ASSOCIATED WITH THE REMNANTS
OF LEE MOVE ACROSS THE AREA. RAIN WILL BE PREDOMINANT AT ALL
TERMINALS...BUT TIMING OF THE HEAVIEST PRECIP IS JUST ABOUT
IMPOSSIBLE AS IT WILL COME IN MULTIPLE WAVES. PROLONGED PERIODS OF
MODERATE TO HEAVY RAINFALL COULD LEAD TO MINOR FLOODING. CONDITIONS
SHOULD BEGIN TO IMPROVE TOWARD THE END OF THE PERIOD AS THE SFC LOW
BEGINS TO MOVE INTO THE NORTHERN PORTIONS OF THE FORECAST AREA AND
THE BULK OF THE RAIN SHIFTS TO THE NORTHEAST.

AS FAR AS WINDS GO...THEY ARE GOING TO GET GUSTY. SUSTAINED WINDS OF
15 TO 20 KTS IS POSSIBLE LATER TODAY WITH GUSTS UP TO 30 KTS OR
HIGHER. THERE IS LOW CONFIDENCE IN THE WIND DIRECTION FORECAST
BEGINNING THIS AFTN AND CONTINUING THRU THE NIGHT. WIND DIRECTIONS
WILL VARY GREATLY AS THE CENTER OF THE SFC LOW MOVES CLOSER AND
EVENTUALLY INTO THE WESTERN PORTIONS OF THE AREA.

19

&&

.HYDROLOGY...

A COLD FRONT HAS EDGED INTO FAR NORTHWESTERN ALABAMA THIS MORNING.
THIS FRONT WILL ALLOW DEEP TROPICAL MOISTURE FROM THE REMNANTS OF
LEE...TO POOL ACROSS CENTRAL ALABAMA. THE COMBINATION OF THESE TWO
FEATURES WILL POTENTIALLY PRODUCE WIDESPREAD RAIN AMOUNTS OF 2 TO
9 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH AT LEAST
TUESDAY MORNING. THE HIGHEST TOTALS OF 4 TO 9 INCHES WILL BE
ACROSS THE NORTH AND WEST...OR GENERALLY NORTH OF THE I-20 CORRIDOR.
WHILE AREAS IN EAST MAY SEE 2 TO 5 INCHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     76  65  73  58  73 / 100  90  60  30  20
ANNISTON    79  66  74  60  75 / 100 100  50  30  20
BIRMINGHAM  77  63  73  58  76 / 100 100  50  20  10
TUSCALOOSA  78  64  74  57  79 / 100 100  30  20  10
CALERA      79  64  73  58  77 / 100 100  40  20  10
AUBURN      82  67  77  60  78 / 100 100  40  20  10
MONTGOMERY  83  66  77  59  80 / 100  90  30  20  10
TROY        83  67  79  58  80 / 100  80  30  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ALL OF CENTRAL
ALABAMA.

WIND ADVISORY FROM 10 AM THIS MORNING TO 7 AM CDT TUESDAY FOR FOR
ALL OF CENTRAL ALABAMA.

&&

16/19
Hazardous weather outlook, Sep 5, 5:42 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 AM CDT MON SEP 5 2011

ALZ011>015-017>050-061042-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
542 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

LIGHT TO MODERATE RAINFALL CAN BE EXPECTED ACROSS ALL OF CENTRAL
ALABAMA...WHICH COULD LEAD TO SOME MINOR LOCALIZED FLOODING
CONCERNS. ISOLATED WEAK TORNADOES WILL BE POSSIBLE AREA WIDE AS THE
RAIN BANDS ASSOCIATED WITH THE REMNANTS OF LEE MOVE NORTHEASTWARD
ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE EFFECTS OF LEE WILL CONTINUE THROUGH AT LEAST MIDWEEK AND SEVERAL
THREATS ARE POSSIBLE. RAIN TOTALS OF 2 TO 9 INCHES ARE ANTICIPATED
THROUGH WEDNESDAY. WHILE THE RAIN WILL BE VERY BENEFICIAL...ANY
PROLONGED DURATION OF HEAVY RAIN IN ONE PARTICULAR AREA...ESPECIALLY
URBAN AREAS...MAY CAUSE SOME EXCESSIVE RUNOFF AND MINOR FLOODING.

THE PROLONGED RAINFALL MAY LEAD TO SOME MINOR RIVER FLOODING
BEGINNING LATE TUESDAY. IT COULD BE A COUPLE OF DAYS BEFORE RIVER
LEVELS RETURN TO NORMAL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED TODAY

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 4:31 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more26 hr
Sep 5, 5:34 AM CDTAreal Flood AdvisoryBMXMontgomery3 hr
Sep 5, 5:54 AM CDTFlash Flood WarningBMXElmore, Montgomery2 hr
Sep 5, 6:19 AM CDTFlash Flood WarningBMXPickens7 hr
Sep 5, 6:20 AM CDTTornado WarningBMXPickens24 min
Sep 5, 6:44 AM CDTFlash Flood WarningBMXLamar4 hr
Sep 5, 6:57 AM CDTFlash Flood WarningBMXLamar7 hr
Sep 5, 7:16 AM CDTFlash Flood WarningBMXFayette, Marion, Walker, Winston8 hr
Sep 5, 8:27 AM CDTFlash Flood WarningBMXSumter4 hr
Sep 5, 9:01 AM CDTAreal Flood WarningBMXLamar60 hr
Sep 5, 9:40 AM CDTFlash Flood WarningBMXPickens6 hr
Sep 5, 10:07 AM CDTRiver Flood WarningBMXJefferson, Tuscaloosa, Walker72 hr
Sep 5, 10:07 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa59 hr
Sep 5, 10:07 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo5 days
Sep 5, 10:14 AM CDTTornado WarningBMXBullock, Pike13 min
Sep 5, 10:16 AM CDTFlash Flood WarningBMXGreene6 hr
Sep 5, 10:28 AM CDTFlash Flood WarningBMXLamar4 hr
Sep 5, 10:31 AM CDTTornado WarningBMXLee, Macon, Russell29 min
Sep 5, 10:48 AM CDTTornado WarningBMXBibb, Hale, Perry27 min
Sep 5, 10:51 AM CDTTornado WarningBMXLee24 min
Sep 5, 11:11 AM CDTTornado WarningBMXChambers34 min
Sep 5, 11:36 AM CDTFlash Flood WarningBMXTuscaloosa7 hr
Sep 5, 11:39 AM CDTTornado WarningBMXPerry36 min
Sep 5, 12:20 PM CDTTornado WarningBMXDallas25 min
Sep 5, 12:21 PM CDTTornado WarningBMXBullock, Pike24 min
Sep 5, 12:35 PM CDTTornado WarningBMXChilton, Dallas, Perry25 min
Sep 5, 12:40 PM CDTAreal Flood WarningBMXPickens3 hr
Sep 5, 1:00 PM CDTTornado WarningBMXLee, Russell30 min
Sep 5, 1:09 PM CDTFlash Flood WarningBMXJefferson6 hr
Sep 5, 1:27 PM CDTAreal Flood WarningBMXPickens3 hr
Sep 5, 1:47 PM CDTAreal Flood WarningBMXPickens3 hr
Sep 5, 2:27 PM CDTSevere Thunderstorm WarningBMXJefferson48 min
Sep 5, 2:28 PM CDTFlash Flood WarningBMXBlount, Jefferson4 hr
Sep 5, 3:01 PM CDTAreal Flood WarningBMXFayette, Marion, Walker, Winston17 hr
Sep 5, 3:03 PM CDTTornado WarningBMXLee, Macon27 min
Sep 5, 3:26 PM CDTRiver Flood WarningBMXJefferson15 hr
Sep 5, 4:06 PM CDTAreal Flood WarningBMXPickens16 hr
Sep 5, 4:39 PM CDTFlash Flood Warning EmergencyBMXJefferson5 hr
Sep 5, 4:52 PM CDTFlash Flood WarningBMXBibb, Shelby3 hr
Sep 5, 5:08 PM CDTSpecial Weather StatementBMXBlount, Jefferson67 min
Sep 5, 5:12 PM CDTFlash Flood WarningBMXEtowah, St. Clair6 hr
Sep 5, 6:12 PM CDTSpecial Weather StatementBMXBlount, Jefferson78 min
Sep 5, 6:18 PM CDTAreal Flood WarningBMXTuscaloosa6 hr
Sep 5, 6:38 PM CDTFlash Flood WarningBMXBlount3 hr
Sep 5, 6:41 PM CDTHigh Wind WarningBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 5 more3 hr

Nearby

River Flood Warnings in Alabama, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.